Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 5, 2019, 11:43 PM CST for Texas County, Wright County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2019, 11:43 PM CST (05:43 UTC)
- Expired
- Feb 6, 2019, 12:45 AM CST
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 12:08 AM CST | TSTM WND DMG | 4 W Success, MO | LARGE TREE KNOCKED DOWN ACROSS ROUBIDOUX ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
120
WUUS53 KSGF 060543
SVRSGF
MOC215-229-060645-
/O.NEW.KSGF.SV.W.0001.190206T0543Z-190206T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1143 PM CST TUE FEB 5 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Wright County in southwestern Missouri...
Northwestern Texas County in south central Missouri...
* Until 1245 AM CST.
* At 1143 PM CST, a severe thunderstorm was located 7 miles northeast
of Hartville, or 18 miles northwest of Mountain Grove, moving east
at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Licking... Huggins...
Plato... Manes...
Roby... Bucyrus...
Hazelton... Graff...
Prescott... Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3737 9186 3733 9207 3727 9250 3740 9256
3748 9230 3747 9225 3750 9225 3759 9199
3759 9187 3754 9181 3744 9180
TIME...MOT...LOC 0543Z 250DEG 34KT 3735 9245
HAIL...0.88IN
WIND...60MPH
$$
Cramer4 follow-up statements
666
WWUS53 KSGF 060557
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1157 PM CST TUE FEB 5 2019
MOC215-229-060645-
/O.CON.KSGF.SV.W.0001.000000T0000Z-190206T0645Z/
Wright MO-Texas MO-
1157 PM CST TUE FEB 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHEASTERN WRIGHT AND NORTHWESTERN TEXAS COUNTIES...
At 1157 PM CST, a severe thunderstorm was located 15 miles northeast
of Hartville, or 18 miles north of Mountain Grove, moving east at 40
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Licking... Huggins...
Plato... Roby...
Bucyrus... Hazelton...
Graff... Prescott...
Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3737 9186 3733 9207 3729 9234 3737 9236
3744 9239 3748 9230 3747 9225 3750 9225
3759 9199 3759 9187 3754 9181 3744 9180
TIME...MOT...LOC 0557Z 250DEG 34KT 3740 9229
HAIL...0.88IN
WIND...60MPH
$$
Cramer652
WWUS53 KSGF 060607
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1207 AM CST WED FEB 6 2019
MOC229-060616-
/O.CAN.KSGF.SV.W.0001.000000T0000Z-190206T0645Z/
Wright MO-
1207 AM CST WED FEB 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3737 9186 3734 9202 3734 9215 3735 9221
3750 9225 3759 9199 3759 9187 3754 9181
3744 9180
TIME...MOT...LOC 0606Z 250DEG 34KT 3743 9218
$$
MOC215-060645-
/O.CON.KSGF.SV.W.0001.000000T0000Z-190206T0645Z/
Texas MO-
1207 AM CST WED FEB 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHWESTERN TEXAS COUNTY...
At 1206 AM CST, a severe thunderstorm was located 14 miles northwest
of Houston, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Licking... Plato...
Roby... Bucyrus...
Hazelton... Prescott...
Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3737 9186 3734 9202 3734 9215 3735 9221
3750 9225 3759 9199 3759 9187 3754 9181
3744 9180
TIME...MOT...LOC 0606Z 250DEG 34KT 3743 9218
HAIL...0.88IN
WIND...60MPH
$$
Cramer288
WWUS53 KSGF 060623
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1223 AM CST WED FEB 6 2019
MOC215-060645-
/O.CON.KSGF.SV.W.0001.000000T0000Z-190206T0645Z/
Texas MO-
1223 AM CST WED FEB 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTH CENTRAL TEXAS COUNTY...
At 1223 AM CST, a severe thunderstorm was located 4 miles west of
Licking, or 10 miles north of Houston, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Licking... Hazelton...
Prescott...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3737 9186 3736 9194 3739 9200 3747 9200
3754 9205 3759 9199 3759 9187 3754 9181
3744 9180
TIME...MOT...LOC 0623Z 251DEG 37KT 3748 9195
HAIL...0.88IN
WIND...60MPH
$$
Cramer726
WWUS53 KSGF 060639
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1239 AM CST WED FEB 6 2019
MOC215-060649-
/O.EXP.KSGF.SV.W.0001.000000T0000Z-190206T0645Z/
Texas MO-
1239 AM CST WED FEB 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TEXAS COUNTY
WILL EXPIRE AT 1245 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3737 9186 3736 9194 3739 9200 3747 9200
3754 9205 3759 9199 3759 9187 3754 9181
3744 9180
TIME...MOT...LOC 0639Z 250DEG 34KT 3752 9182
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:30 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 5, 11:30 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1130 PM CST Tue Feb 5 2019
...Updated for 06Z Aviation Discussion...
.UPDATE...
Issued at 536 PM CST Tue Feb 5 2019
Have expanded the winter weather advisory another tier of counties
east and south based on latest observations and trends. Expanded
to include Cherokee county Kansas, as well as Barton, Cedar and
Hickory counties in Missouri.
&&
.SHORT TERM...(This evening through Wednesday Night)
Issued at 251 PM CST Tue Feb 5 2019
An incredible temperature gradient has set up across the region
this afternoon due to a double-barreled warm frontal structure.
Temperatures over far southwestern Missouri have warmed into the
upper 60s to near 70 degrees. Upper 50s to around 60 degree
readings extend as far north as Bolivar and Buffalo. In stark
contrast, readings along and north of a Fort Scott, Kansas to
Warsaw, Missouri line are in the upper 20s to lower 30s.
We have also seen an area of light to moderate precipitation
develop along and west of the I-49 corridor owing to increasing
low level isentropic upglide and diffluence aloft. While most of
this precipitation is falling as rain, there is some freezing rain
(and freezing drizzle) being reported to the north of the freezing
line. Calls out to the Fort Scott area indicate that some slick
spots are beginning to develop on roadways.
Not to be forgotten, dense fog has persisted for much of the day
across south-central Missouri. Visibilities around West Plains
have been at or below a quarter-mile for most of today. This fog
is occurring north of one of those warm fronts and is being aided
by southeasterly upslope flow south of the Ozark Plateau.
As we head into tonight, the precipitation over western Missouri
will expand to the east across the remainder of the Missouri
Ozarks. We could even see some isolated thunderstorm activity with
elevated instability present. It is not out of the question that a
few storms produce small hail.
The threat for freezing rain will persist overnight and into
Wednesday morning across much of extreme southeastern Kansas as
well as west-central Missouri. We issued a Winter Weather
Advisory earlier today to cover this corridor. Current
expectations are for ice accumulations ranging from a thin glaze
to around two-tenths of an inch. We will have to watch the
freezing line closely as a slight southward shift would
necessitate expansion of the advisory.
We also expect the dense fog threat to persist and actually expand
this evening to the north and west. We do believe that the dense
fog threat will then begin to decrease from west to east late
tonight as steadier rain moves in. We issued a Dense Fog Advisory
earlier today to cover this scenario, and have it ending at 3 AM.
It is quite possible that the end time may need to be adjusted
based on the progress of rain.
Showers and perhaps a few thunderstorms are then expected
throughout the day on Wednesday as a deep upper level trough
slowly pivots east across the Rockies. We will have to keep tabs
on that warm front regarding the potential for a continued
freezing rain threat. At this point, we expect the Winter Weather
Advisory region to warm above freezing by the afternoon.
The potential for strong to severe storms will increase Wednesday
evening and especially later Wednesday night as that trough
approaches and surface low pressure begins to track towards the
Missouri Ozarks. Models have either maintained or even slightly
increased the amounts of expected instability. We should see
MLCAPE values in the 500-1000 J/kg range, with the NAM12 still
indicating higher values than that. The highest values will be
south of the front and generally along and south of the I-44
corridor.
Low level and deep layer wind shear will certainly be supportive
of severe thunderstorm potential. Low level wind shear will
increase throughout the night as a low level jet strengthens and
punches into southern Missouri. Hodographs indicate strong speed
shear and veering wind directions with height.
We therefore believe that both supercell thunderstorms and line
segments will be possible. The main supercell threat would come
ahead of what will be an incoming cold front late Wednesday night.
All modes of severe weather will be possible with any supercells,
including large hail, damaging winds, and tornadoes. While storm
relative helicity will already be high, we will have to closely
watch cells tracking along the front for an increased vorticity
source.
As mentioned earlier, line segments are also expected. This will
especially be true with the main forcing along that cold front.
Low level shear will be supportive of mesovortices and tornadoes,
especially with line segments which bow towards the east and
northeast.
Given that we are expecting multiple rounds of moderate to heavy
rainfall with this system, we have also hoisted a Flood Watch for
south-central Missouri. Storm total rainfall amounts of 1.50" to
3.00" are expected across this region. Given that soil across this
area is already saturated, confidence is increasing regarding the
potential flooding of creeks, streams, and low water crossings.
As if this system wasn't challenging enough, we will then have to
monitor another possible transition to wintry precipitation as
that cold front begins to move east across the area starting late
Wednesday night. Models have shown an uptick with QPF amounts
behind the freezing line. We will monitor this situation closely
as it may eventually necessitate another advisory (if trends
hold).
.LONG TERM...(Thursday through Tuesday)
Issued at 251 PM CST Tue Feb 5 2019
Precipitation will be ongoing across the Ozarks Thursday morning
as a surface low tracks across the region. As the system makes its
way across the area, cold air behind it will be filtering into
the area. Models have continued to indicate the potential for a
transition from rain to a wintry mix on the back edge of the
precipitation as it shifts out of the area Thursday afternoon.
Temperatures by Friday morning will fall into the teens to upper
single digits with the warmest locations in south central
Missouri. The cold temperatures will combine with winds gusting
to around 25mph to produce wind chills as low as -5 degrees.
Additionally, will need to watch for fog development through the
day Friday and into Saturday morning as the cold air moves over
areas that received ample rainfall and warm temperatures earlier
in the week. Will continue to monitor for the fog potential.
With a cold airmass in place over the region, high temperatures
will only be in the upper 20 to 30s Friday and in the middle 30s
to around 40 on Saturday.
The active pattern will continue Saturday night and through Tuesday
as another system swings out of the plains. Moisture will stream
back across the region Sunday into Monday night bringing another
round of rain and possibly thunderstorms to the Ozarks. Will need
to monitor for additional flooding potential to start next week
as this Sunday-Monday system looks like it will produce another
1-2 inches of rainfall across the area.
There will also be the potential for some wintry weather to mix
or become predominant during the night time hours Sunday night
through Monday night. Little to no accumulations are expected and
any that do occur will be short lived.
Overall the next seven day period will be very active with weather
spanning spring and winter, occasionally in any 24 hour period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1130 PM CST Tue Feb 5 2019
A band of showers and isolated thunderstorms stretched from far
southwest Missouri through the KSGF terminal and up to near KVIH
along a frontal boundary. This area will slowly move eastward
overnight, with the potential for more development later tonight.
Expect mainly widespread IFR ceilings overnight and much of
Wednesday, along with MVFR to occasionally IFR visibilities.
There looks to be a brief period of MVFR ceilings Wednesday
afternoon ahead of another area of low pressure that will
translate along the boundary. This will spread more showers and
storms into the region after 00Z, with some stronger storms
possible. At this time it looks as though IFR ceilings will
develop again Wednesday evening along with the potential of some
LLWS.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from Wednesday evening through Thursday afternoon
for MOZ082-083-090>092-095>098-103>106.
Dense Fog Advisory until 3 AM CST Wednesday for MOZ082-091-092-
096>098-105-106.
Winter Weather Advisory until noon CST Wednesday for MOZ055-056-
066>068-077-078.
KS...Winter Weather Advisory until noon CST Wednesday for KSZ073-097-
101.
&&
UPDATE...Raberding
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...RaberdingHazardous weather outlook, Feb 5, 5:44 PM CST, 5 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 544 PM CST Tue Feb 5 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 544 PM CST Tue Feb 5 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Significant fog risk. Elevated ice accumulation risk. DISCUSSION... Isolated thunderstorms will be possible tonight. Small hail and cloud to ground lightning will be the main potential hazards with any stronger storms. Freezing drizzle and freezing rain can be expected tonight mainly along and north of a Columbus, Kansas to Lamar to Hermitage, Missouri line. Ice accumulations of a thin glaze up to a tenth of an inch are expected. Untreated roadways may become slick in spots. Dense fog will continue into tonight across areas of south- central Missouri. Visibilities will fall below a quarter mile at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing rain will continue into Wednesday morning across portions of extreme southeastern Kansas and west-central Missouri. Total accumulations of ice from a thin glaze to two tenths of an inch are expected. Showers and thunderstorms will again develop Wednesday into Wednesday night. Confidence continues to increase in the potential for strong to severe storms, especially along and south of the Interstate 44 corridor. Both supercell thunderstorms and line segments of thunderstorms will be possible, especially later Wednesday night and early Thursday morning. Damaging straight- line winds, hail to the size of half dollars, and tornadoes will all be possible. There will also be the potential for flooding of creeks, streams, and low water crossings, especially across south-central Missouri. Rain is then expected to change to a wintry mix of precipitation from late Wednesday night into early Thursday morning, especially along and west of a Versailles to Bolivar to Anderson line. Minor accumulations of ice, sleet, and snow will be possible. Below normal temperatures are expected late in the week with wind chill values falling into the single digits and teens at times from Thursday morning into Friday morning. Temperatures will begin to moderate somewhat Saturday. There is then a limited threat for some light snow accumulation from Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Feb 5, 7:19 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
719 PM CST TUE FEB 5 2019
KSZ097-060145-
Crawford KS-
719 PM CST TUE FEB 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAWFORD COUNTY UNTIL 745
PM CST...
At 719 PM CST, Doppler radar was tracking a strong thunderstorm near
Cherokee, or near Pittsburg, moving northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Cherokee... Mulberry...
Chicopee... Franklin...
Arcadia... Beulah...
Croweburg... Yale...
Ringo... Lone Oak...
Polk... Englevale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3739 9493 3767 9471 3767 9462 3741 9462
3734 9471 3734 9484
TIME...MOT...LOC 0119Z 220DEG 40KT 3742 9480
SchaumannLocal storm report, Feb 5, 9:44 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CST TUE FEB 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FREEZING RAIN 1 SW NEMO 37.86N 93.28W
02/05/2019 E0.00 INCH HICKORY MO TRAINED SPOTTER
REPORTS FROM A TRAINED WEATHER SPOTTER IN
HICKORY COUNTY. SOUTH HICKORY COUNTY IT IS
RAINING, LIGHTING AND STARTING TO GLAZE ON
ELEVATED SURFACES. ON 64 B AT LAKE POMME DE
TERRE.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:30 AM CST | Severe Thunderstorm Warning | SGF | Dent, Texas | 45 min |
| Feb 6, 8:58 AM CST | River Flood Warning | SGF | Pulaski | 61 hr |
| Feb 6, 1:41 PM CST | River Flood Warning | SGF | Pulaski | 40 hr |
| Feb 6, 2:16 PM CST | Ice Storm Warning | SGF | Barton, Benton, Cedar, Hickory, Jasper, Morgan and 2 more | 22 hr |
| Feb 6, 2:16 PM CST | Winter Weather Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Greene and 12 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.